Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 24, 2017, 11:55 AM CDT for Fort Bend County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 11:55 AM CDT (16:55 UTC)
- Expired
- Jun 24, 2017, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Fort Bend County, TX
The radar
The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3359 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WGUS54 KHGX 241655
FFWHGX
TXC157-241900-
/O.NEW.KHGX.FF.W.0023.170624T1655Z-170624T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
1155 AM CDT SAT JUN 24 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northwestern Fort Bend County in southeastern Texas...
* Until 200 PM CDT.
* At 1153 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to five inches of rain have
fallen, expecting moderate to heavy rainfall to continue over this
area. Flash flooding is occuring.
* Some locations that will experience flooding include...
Rosenberg, Richmond, Pecan Grove, Fulshear, Simonton, Orchard,
Weston Lakes, Cumings and New Territory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2968 9576 2959 9571 2952 9575 2956 9600
2964 9600 2973 9596
$$
Hathaway2 follow-up statements
358
WGUS74 KHGX 241809
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
109 PM CDT SAT JUN 24 2017
TXC157-241900-
/O.CON.KHGX.FF.W.0023.000000T0000Z-170624T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fort Bend TX-
109 PM CDT SAT JUN 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN FORT BEND COUNTY...
At 1:03 PM CDT, Doppler radar indicated thunderstorms producing
moderate rain across the warned area, especially along and west of a
line from Fulshear to Orchard. Between 3 and 5 inches of rain have
fallen with isolated areas of 7 inches east of Orchard. Flash
flooding is expected to continue.
Some locations that will experience flooding include...
Rosenberg, Richmond, Pecan Grove, Fulshear, Simonton, Orchard, Weston
Lakes, Cumings and New Territory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2968 9576 2959 9571 2952 9575 2956 9600
2964 9600 2973 9596
$$
40386
WGUS74 KHGX 241859
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
159 PM CDT SAT JUN 24 2017
TXC157-241907-
/O.EXP.KHGX.FF.W.0023.000000T0000Z-170624T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fort Bend TX-
159 PM CDT SAT JUN 24 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN FORT BEND COUNTY WILL
EXPIRE AT 200 PM CDT...
The heavy rain has ended. Although some minor flooding could still
be occurring over rural areas near the Brazos River east of Orchard,
flood waters have receded and flooding is no longer expected to pose
a threat. Please continue to heed any remaining road closures.
LAT...LON 2968 9576 2959 9571 2952 9575 2956 9600
2964 9600 2973 9596
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 10:01 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 24, 10:01 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1001 AM CDT Sat Jun 24 2017 .DISCUSSION... Bumped up PoPs in the update this morning, to account for the large swath of showers and thunderstorms that have resulted from the collision of two boundaries this morning. One boundary which has moved in from the northeast, and the other that has pushed northward from the south which originally formed near the coast. These storms will continue to produce localized flooding due to heavy rainfall, and higher rain rates can be expected within some of these storms. Also tweaked temperatures slightly to account for current observations, keeping us a one or two degrees cooler due to cloud cover. Hathaway && .PREV DISCUSSION... /ISSUED 627 AM CDT Sat Jun 24 2017/ AVIATION... Complicated and messy forecast today. Patchy fog and some low cigs have settled around SE Texas this morning. At the same time, a broken line of thunderstorms is pushing southwestward through the northern taf sites right now while scattered showers and storms continue to develop near the coast and push northward into the southern half of the taf sites. Model consensus is generally that periods of showers and thunderstorms will be ongoing for today and into this evening, but overall timing trends are very hard to pin down. Other than the initial convection happening right now, the tafs have VCTS wording pretty much all day and amendments will likely be needed to better pin down the timing as things progress. Vis and cigs should gradually improve to VFR other than right inside thunderstorms this afternoon with some possible MVFR cigs and patchy fog developing again overnight tonight. 11 PREV DISCUSSION... /ISSUED 449 AM CDT Sat Jun 24 2017/ DISCUSSION... Precip along a long lived ssw moving outflow has combined with another line of shra/tstms moving swd across north Texas. This line is currently moving into southeast Texas ahead of schedule/forecast. Assuming it maintains about the same motion, it should be situated from roughly Brenham to Houston to Winnie by around 8am. Speed convergence along the coast is contributing to additional (and increasing) precip development along the coast. The threat of localized heavy rain will occur should this continue to fill in and collide/merge with the incoming precip from the north later this morning. We've included the mention of heavy rain in the grids for areas generally along/south of a Bellville Liberty line this morning. Not a whole lot of confidence as to what the remainder of the day has in store. One would think we'd have a decent break in the early to mid afternoon hours in the wake of this mornings activity. But with 2-3.3" PW's in place, along with low convective temperatures, it won't take much heating to get additional activity to develop. Have 50% POPs in as placeholders for the afternoon, which can be adjusted either way as trends are established. Southeast Texas will remain in a general weakness aloft for a good portion of the week. Available moisture will be highest, and convective temps lowest, areawide between now and Tuesday. Slow storm motions are forecast, at least on the synoptic scale, as well so we'll need to continue to keep an eye on the localized heavy rain potential. Timing of precip will be difficult, and much will probably occur on a mesoscale/microscale level not modeled well further in time. So, like this afternoon, a lot of the POPs and timing are broad brushed and will be refined with near term trends. Gradually lowering moisture levels, especially inland, are expected during the second half of the week. So we'd generally expect warmer conditions and less precip coverage then. Medium range solutions do try to gradually build the eastern ridge back overhead next weekend. 47 MARINE... A SCEC is in effect through 9 AM this morning as winds will be at least gusting to over 15kt through around mid morning. Winds and seas will continue to diminish over the weekend before ramping up again beginning mid week as the gradient tightens in response to a developing surface cyclone over the lee side of the Rockies. Tides remain slightly elevated this morning and are running about 1.5 feet or so above normal. A Beach Hazards Statement is in effect through noon today as these tide levels and wave run up will likely cause some water to wash over Hwy 87 on Bolivar around high tide this morning. These conditions will also likely cause strong rip currents and longshore currents along Gulf-facing beaches today. With winds and seas gradually diminishing, tide levels should improve heading into this weekend. 11 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 86 73 87 71 88 / 60 50 50 40 40 Houston (IAH) 87 75 87 72 87 / 70 40 50 40 60 Galveston (GLS) 87 79 87 78 86 / 50 30 50 40 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Update...08
Hazardous weather outlook, Jun 24, 6:10 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 610 AM CDT Sat Jun 24 2017 TXZ163-164-176>179-195>199-251115- Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk- San Jacinto-Trinity-Walker-Washington- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today. Widespread hazardous weather is not expected, although 25 to 35 mph wind gusts and localized heavy rainfall will be a possibility in the stronger cells. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased chances of showers and thunderstorms should persist into early next week. With slow storm motions, we will continue to monitor the possibility for some localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TXZ214-237-238-251115- Brazoria-Chambers-Galveston- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated tide levels and wave run up may produce some minor coastal flooding along the Blue Water Highway, Surfside, and at the Highway 87 and 124 intersection of the Bolivar Peninsula this morning near times of high tide. Moderate to strong rip currents are also possible along area beaches today. Expect some showers and thunderstorms across the area today. Some could produce locally heavy rainfall through the early afternoon hours. Stronger cells will be capable of producing 20 to 40 mph wind gusts as well. With a tropical airmass in place, a few funnel clouds are a possibility. These typically last a few minutes and the vast majority do not typically reach the ground, but can do minor damage if they do. .DAYS TWO THROUGH SEVEN...Sunday through Friday We will be keeping an eye on water levels around times of high tides for the next couple days as they could briefly approach levels needed for minor coastal flooding at the most susceptible locations. Fairly good chances of showers and thunderstorms are expected into midweek. With slow storm motions, some localized heavy rainfall may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ330-335-350-355-370-375-251115- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small craft should exercise caution in the Gulf waters due to elevated seas. Winds and seas will be higher in scattered thunderstorms...more numerous in the bays. Due to the tropical airmass in place...isolated funnels or waterspouts will also be a possibility. .DAYS TWO THROUGH SEVEN...Sunday through Friday Fairly good chances of showers and thunderstorms are expected into early midweek. Winds and seas will be higher in and near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TXZ200-210>213-226-227-235-236-251115- Austin-Colorado-Fort Bend-Harris-Jackson-Liberty-Matagorda-Waller- Wharton- 610 AM CDT Sat Jun 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Expect some showers and thunderstorms across the area today. Some could produce locally heavy rainfall especially this morning into the early afternoon hours. High rain rates in a short time period can cause street flooding. Stronger cells will be capable of producing 20 to 40 mph wind gusts as well. With a tropical airmass in place, a few funnel clouds are a possibility. These typically last a few minutes and the vast majority do not typically reach the ground, but can do minor damage if they do. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased chances of showers and thunderstorms are expected this weekend into early next week. With slow storm motions, we will be keeping an eye on the possibility for some localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 24, 10:29 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1029 AM CDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD 1 W JACINTO CITY 29.77N 95.27W
06/24/2017 HARRIS TX PUBLIC
FLASH FLOODING OCCURING ALONG THE EAST SIDE OF HOUSTON
AT I-610 AND MARKET STREET.
&&
EVENT NUMBER HGX1700284
NHLocal storm report, Jun 24, 10:35 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1035 AM CDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 3 NNE HOUSTON 29.81N 95.38W
06/24/2017 HARRIS TX DEPT OF HIGHWAYS
HIGH WATER VERIFIED ON IH-610 NORTH LOOP WESTBOUND AT
IH-45 NORTH NEAR ENTRANCE RAMP.
&&
EVENT NUMBER HGX1700285
NHLocal storm report, Jun 24, 10:39 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD 1 W JACINTO CITY 29.77N 95.27W
06/24/2017 HARRIS TX FIRE DEPT/RESCUE
WATER RESCUE NEAR E LOOP N.
&&
EVENT NUMBER HGX1700286
NHLocal storm report, Jun 24, 10:44 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1044 AM CDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 3 NNW JACINTO CITY 29.81N 95.26W
06/24/2017 HARRIS TX FIRE DEPT/RESCUE
WATER RESCUE AT THE INTERSECTION OF MESA DR. AND
MCCARTY ST.
&&
EVENT NUMBER HGX1700287
NHLocal storm report, Jun 24, 10:47 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1047 AM CDT SAT JUN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD PASADENA 29.66N 95.16W
06/24/2017 HARRIS TX DEPT OF HIGHWAYS
HIGH WATER VERIFIED ON EAST SAM HOUSTON TOLLWAY IN BOTH
SOUTHBOUND AND NORTHBOUND DIRECTIONS AT SPENCER HIGHWAY.
&&
EVENT NUMBER HGX1700288
NHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:17 AM CDT | Beach Hazards Statement | HGX | Brazoria, Chambers, Galveston | 22 hr |
| Jun 24, 7:37 AM CDT | Areal Flood Advisory | HGX | Harris | 113 min |
| Jun 24, 7:50 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Waller | 55 min |
| Jun 24, 8:07 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jun 24, 8:23 AM CDT | Areal Flood Advisory | HGX | Grimes, Liberty, Montgomery, Polk, San Jacinto | 112 min |
| Jun 24, 8:45 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 3 hr |
| Jun 24, 8:56 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller | 2 hr |
| Jun 24, 9:20 AM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Jun 24, 9:38 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jun 24, 9:48 AM CDT | Areal Flood Advisory | HGX | Liberty | 3 hr |
| Jun 24, 10:18 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Waller, Wharton | 117 min |
| Jun 24, 10:56 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Waller, Wharton | 2 hr |
| Jun 24, 11:18 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Wharton | 57 min |
| Jun 24, 1:01 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Washington | 59 min |
| Jun 24, 2:08 PM CDT | Special Marine Warning | HGX | 52 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.